Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
laidplains

Post-Accutane Results?

Recommended Posts

Hey acne.org folks,

Little background information on myself:

21 years old, been dealing with VERY MILD acne my whole life. Nothing I couldn't live with. Used Dan's regimen for a while in highschool. It helped, but I would still get a few pimples here and there.

Fast-forward to first year college (age 18/19) -- started drinking a lot more often, I played basketball on the college team so a lot of 2+ hour practices, heavy amounts of sweating/stress on the body. I lived in a 4 person dorm with some pretty weird roomates, so my facial regimen went out the window. Washed with cetaphil in the shower and that's about it.

Started having sex with this girl a few times a week in late November, she moved away after the first semester, but we ended up doing the long distance thing. Ended up moving in with her after school the second semester (around april). Started having sex on a daily/nightly basis. Was getting pretty bad acne, to the point where now I decided to go to the doctor about it. He prescribed Tetracycline, and I took it for the amount of time prescribed. This did not help. I got my first true cyst in about late July/early August. My mom thought it was caused by an ingrown hair, which is a very real possibility. Anyways, I had this cyst for probably 8+ weeks. When it finally subsided, I was presented with another cyst, and more skin problems. This just seemed like something I could not escape. I've basically ALWAYS had a present cyst somewhere on my cheekbone/nose from the time I first got a cyst. I had a GIGANTIC cyst on my nose, which went it finally ran its course, I woke up to a new cyst on my right cheek. It appeared to be healing up nice but I was out one night and someone with a hat accidentally bumped into the cyst with the beak of their hat. This was super painful and I played it off like he bumped into my eye. The next day this cyst was red and swollen moreso than ever. That was in March and I am JUST seeing this cyst leave now after 5.5 months of accutane.

So, at the end of the 5.5 month treatment, I am still left with 1 cyst on my right cheekbone. About the size of a penny. It is still under the skin, but it slowly making its way towards the surface. It is extremely painful to the touch. Around the cyst are plenty of tiny blackheads. In the correct lighting I can almost see these cystic acne 'sacs' underneath my skin on both sides of my face. I counted 3 in total today. Two on my left side, one on my right. The right side one is definitely larger than the other two. But the two on the left side have both opened up in my sleep and drained out, leaving a nice scab over top which I'm sure will turn into a nice looking scar.

I have 3 days of accutane left (80mg/day).

What do you guys think my best option is?

See the derm again and ask if he thinks I should continue treatment?

Will I see these cysts leave AFTER I am done taking accutane?

I will try to get some pictures up tomorrow so you can see what these badboys look like.

I just want to look somewhat normal again. This cystic acne really changes ones life. I used to be a pretty outgoing and active individual.

I know others have it worse than I do, and I truly have empathy for those people.

There is NOTHING worse than running in to someone you havn't seen in quite some time and they barely recognize you because your face is covered in cysts. I also hate not being able to look people in the eye when I talk to them, I usually just look down at the floor or look away. I figure if I can't see them, they can't see me? Wishful thinking I guess.

Anyways, it's a long uphill battle with the old cystic acne. When I finally do overcome this disease, and it is a disease, I will be going on a nice 2 week trip to the Caribbean to console my soul.

Thanks for the advice folks! Like I said, I will try to get some pictures up tomorrow!

/ sorry for the typo's and poor grammar in some spots. It's 4AM here on the west coast and I should be in bed.

Share this post


Link to post
Share on other sites

Don't really know what to say other than try making an appt. with your derm again and see what he recommends. My acne's never been cystic but I have had maybe a few big zits that could be classified as cysts in my life. Sorry man, I know that feeling. Just try to be consistent with your skincare routine and drink lots of water if you haven't been already. Sometimes Accutane continues to clear the skin a couple months after your course ends. Also, don't make the same mistake I did and use benzoyl peroxide after your course because it gave me a terrible acne-like rash on my face that took a few days to clear up. Good luck on your clear skin goals of 2012.

Share this post


Link to post
Share on other sites

Honestly if your derm is good and has alot of experience treating with accutane, yes do a short continuing course for another 2-3 mons. I think you may have to take a short break in between. But I say yes, but that will really be up to you and your derm.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×